Cambridge Journal of Mathematics

Volume 8 (2020)

Number 4

Higher-order estimates for collapsing Calabi–Yau metrics

Pages: 683 – 773



Hans-Joachim Hein (Mathematisches Institut, WWU Münster, Germany; and Department of Mathematics, Fordham University, Bronx, New York, U.S.A.)

Valentino Tosatti (Department of Mathematics and Statistics, McGill University, Montréal, Québec, Canada; and Department of Mathematics, Northwestern University, Evanston, Illinois, U.S.A.)


We prove a uniform $C^\alpha$ estimate for collapsing Calabi–Yau metrics on the total space of a proper holomorphic submersion over the unit ball in $\mathbb{C}^m$. The usual methods of Calabi, Evans–Krylov, Caffarelli, et al. do not apply to this setting because the background geometry degenerates. We instead rely on blowup arguments and on linear and nonlinear Liouville theorems on cylinders. In particular, as an intermediate step, we use such arguments to prove sharp new Schauder estimates for the Laplacian on cylinders. If the fibers of the submersion are pairwise biholomorphic, our method yields a uniform $C^\infty$ estimate. We then apply these local results to the case of collapsing Calabi–Yau metrics on compact Calabi–Yau manifolds. In this global setting, the $C^0$ estimate required as a hypothesis in our new local $C^\alpha$ and $C^\infty$ estimates is known to hold thanks to earlier work of the second-named author.

H.H. is supported by NSF grant DMS-1745517.

V.T. is supported by NSF grants DMS-1610278, DMS-1903147, and by a Chaire Poincaré.

Received 29 June 2018

Published 11 December 2020